| Model Number |
386808 |
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
04/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in safety mechanism was difficult to remove.The following information was provided by the initial reporter: "it was reported that the catheter is difficult to advance without blowing veins, flashback is poor and can't tell if still in vein, difficult to disconnect and patients were complaining of more pain that usual.Event description per attached email states: insertion seems more painful to patients.Difficult to advance."blows" vein.Can't tell by blood flow if cath is still in vein.Difficult to disconnect (need 2 hands).Difficult to attach to saline set.".
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology 18 ga 1.25 in safety mechanism was difficult to remove.The following information was provided by the initial reporter: "it was reported that the catheter is difficult to advance without blowing veins, flashback is poor and can't tell if still in vein, difficult to disconnect and patients were complaining of more pain that usual.Event description per attached email states: insertion seem smore painful to patients.Difficult to advance."blows" vein.Can't tell by blood flow if cath is still in vein.Difficult to disconnect (need 2 hands).Difficult to attach to saline set.".
Additional Manufacturer Narrative
Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated, as the lot number is unknown.Though an investigation by the manufacturing plant could not be done, sales and marketing did reach out to the customer.During the discussion, it was concluded that there was a lack of understanding of the new product due to lack of training provided.This is a result of covid-19 as they were not allowed to enter the hospital.